Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Suffering from acne vulgaris. Having pits and red scars. Suffer back ache. Tried clindamycin. Suggest medication?

User rating for this question
Answered by

Practicing since : 2006
Answered : 2016 Questions
Hi Doctor,

I am married 23 yrs old.. i am suffering from acne vulgaris for past 6 yrs and i have undergone several treatments right from medication to chemical peeling ..still i am facing breakouts and have pits and red scars on my face ..also i am suffering from back acne which is painful skin texture is oily ..also after washing face it becomes extremely dry ...for past three years i am applying nilac gel and calosoft lotion but of no use...i tried clindamycin ,retino gel ,glyco cream,micro dermabrasion ,chemical peeling for nearly 8 seatings..but still the problem is same..please help me and suggest me some good medicines
Posted Thu, 17 Oct 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 3 hours later
Brief Answer:
Please read a detailed answer below

Detailed Answer:
Thanks for writing to us.
I can totally understand your concern.
I know how frustrating it is when you have tried almost everything available to treat your skin condition.
I have seen the images attached.

Now to treat your skin condition, I would advise that you take single step at a time ie firstly control your active acne lesions and then start treatment for marks and scars. Now the treatment needs to be continued for long. So have patience and be compliant to advised treatment.

Firstly to treat acne,
Use cetaphil cleanser to wash face twice daily.
Use a mild moisturiser meant for acne prone skin- cetaphil or physiogel or acne moist in morning or whenever skin feels dry
Use any anti acne soap to bathe like acnex or dermadew acne or Azac etc
Orally start tablet azithromycin and isotretinoin. Isotretinoin is a wonder drug for acne, helping in resolution of lesions and preventing further flare ups but has to be taken cautiously. One should not get pregnant while being on it and avoid pregnancy even after two months of stopping the drug. So for married females it is mandatory, to maintain strict contraception. As these are prescription drugs, so please consult your dermatologist for its prescription. Isotretinoin reduces acne, reduces oiliness and improves skin texture. it induces dryness as its common side effect.
Also get a blood work done to check your hormonal profile and rule out polycystic ovarian disease. If in case, any hormonal disorder is there oral contraceptives can be started. OCPs too help in control of acne.

Topically apply clindamycin gel in morning and adapalene gel in night.

Hopefully with these steps, your acne will improve in one or two months time.

Now once acne resolves for marks and scars start microdermabrasion with or without peels. Topically many pigmentation reducing medicines are available to reduce marks like Kojic acid, Azelaic acid etc.

Hope this would help you out.
Take care
Above answer was peer-reviewed by
Follow-up: Suffering from acne vulgaris. Having pits and red scars. Suffer back ache. Tried clindamycin. Suggest medication? 20 hours later
Hi mam,

Thank u for ur valuable advice.I have already tried isotretinoin and azithromycin and applied clindamycin gel..but i din get good results ..still i got break skin became even more oily because of clindamycin and once i stopped medication(iso and azithro tablet) i got even more breakouts..should i start the cycle again
Answered by Dr. Kalpana Pathak 27 hours later
Brief Answer:
Please read a detailed answer below

Detailed Answer:
Thanks for writing back.
Please accept my apology for delayed response
Now with the details you have provided and after looking at the images, you may start with these
Use cetaphil os cleanser to wash face. Apply cetaphil moisturiser to tackle dryness.
take doxycycline 100 mg two times in a day
apply adapalene benzoyl peroxide gel in night, only over acne lesions( deriva BPO/ epiduo/ peroduo)

Follow these atleast for three to four weeks. Once lesions clear, apply tretinoin cream full face for one hour every night to prevent recurrence.

Hope this would help you out. Once acne clears you may take treatment for scars and marks.
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor